Childhood Diseases

Question
Posted by: mummy | 2008/08/08

Q.

worried mother

Hi doc
Im very worried about my son, he is 20months, the doc said that his penis is small and that he has hyperspadia(smelling mite be wrong), so they gave him 2 injections, to boost his hormones and to grow his penis too, now his growing hair by his penis, and Im worried that this is a side effect, will the hair stop growing,please help. thank you doc

Expert's Reply

A.

Paediatrician

Hypospadius means that the urethra [the tube carrying urine through the shaft of the penis] opens in a place other than the normal tip of the penis. Hypospadius does not mean that the penis is small. In any case most times when the penis appears to be small it grows normally as the child gets older. I cannot imagine why your baby was given these injections which I presume was a hormone called testosterone. Now your baby has signs of what is called precocious puberty. He needs to be seen by a paediatric endocrinologist as soon as possible. There are experts in all the main centres in SA.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.